MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 9X35 STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 9X35 STERILE; SCREW, FIXATION, BONE
Catalog Number 7207683
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during knee surgery, the screw broke upon insertion.Broken pieces were removed since they were on the driver.A back up device was available to complete the procedure with no patient injury or other complications reported.It is unknown if there was a delay.
 
Event or Problem Description
It was reported that during knee surgery, the screw broke upon insertion.Broken pieces were removed since they were on the driver.A back up device was available to complete the procedure with no significant delay.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
One 7207683 sterile biorci ha 9x35mm screw used for treatment, was not returned for evaluation.Due to product unavailability, physical evaluation, full investigation and conclusions were limited.Factors affecting device performance include: device ability, surgical ability and surgical site preparation according to instructions for use.Confirms instructions, recommendations and precautionary statements and for proper use of product.Influences that could compromise product integrity include: use of damaged or other than recommended prep instrument size and/or types; not accounting for taper or larger head to body design; entanglement with guide wire or other instrument causing tearing and fractures; unexpected bone density/condition; use of excess torque or force.Prep per the recommendation is critical for ease of insertion and successful anchoring.¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.Prior to use inspect the tip of the driver.If tip flaring is apparent do not use the driver.Excessive force should not be placed on the delivery instrument.If hard bone is encountered, the biorci tap should be used.¿ the product reported on is a 9mm diameter product with a tapered distal tip.Interference style screws maximum surface to surface intent is achieved by use of same size tunnel as product, allowing threads to make optimum surface to surface contact product met specifications upon release to distribution.

Brand Name
SCR BIORCI-HA 9X35 STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8834753
Report Number1219602-2019-00875
Device Sequence Number18888690
Product Code HWC
UDI-Device Identifier03596010460028
UDI-Public03596010460028
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2023
Device Catalogue Number7207683
Device Lot Number50725508
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer08/02/2019
09/06/2019
Initial Report FDA Received Date07/28/2019
Supplement Report FDA Received Date08/06/2019
09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1